question-icon

Does Ferrous Sulfate cause kidney disease?

default
Posted on Mon, 23 Nov 2015
Question: How does taking apo ferrous affect the ability to urniate
I was very tired and since my iron was low that is why he gave me this
medication The last blood test no showed my irin to be a bit cloudy, ha
been that way for some time XXXX
doctor
Answered by Dr. Saddiq Ulabidin (3 hours later)
Brief Answer:
Take more water and do renal functions tests

Detailed Answer:
Hi! Welcome to health care magic!

Iron oral replacement tablets are usually available as ferrous sulphate tablets and these have recognised side effects of dark color urine and that is due to drugs renal clearance. It has not been known to cause direct renal damage as it is even given to the patients of renal disease and anemia due to chronic renal disease. In few cases where any anaphylactic or allergic reaction is observed or shock like symptoms appear only then renal output is decreased but doesn't seem to be an issue in your case. In any case stop the drug as it can wait for few days and not an urgent life saving drug, and drink plenty of water to flush it out of the system and get Renal functions tests as soon as possible preferably alongwith urinannalysis.

Hope this has answered your query, if you have any more questions, feel free to ask, else kindly close the discussion. Regards.
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
Answered by
Dr.
Dr. Saddiq Ulabidin

General & Family Physician

Practicing since :2011

Answered : 3941 Questions

premium_optimized

The User accepted the expert's answer

Share on
Does Ferrous Sulfate cause kidney disease?

Brief Answer: Take more water and do renal functions tests Detailed Answer: Hi! Welcome to health care magic! Iron oral replacement tablets are usually available as ferrous sulphate tablets and these have recognised side effects of dark color urine and that is due to drugs renal clearance. It has not been known to cause direct renal damage as it is even given to the patients of renal disease and anemia due to chronic renal disease. In few cases where any anaphylactic or allergic reaction is observed or shock like symptoms appear only then renal output is decreased but doesn't seem to be an issue in your case. In any case stop the drug as it can wait for few days and not an urgent life saving drug, and drink plenty of water to flush it out of the system and get Renal functions tests as soon as possible preferably alongwith urinannalysis. Hope this has answered your query, if you have any more questions, feel free to ask, else kindly close the discussion. Regards.